MAUDE Adverse Event Report: WARSAW ORTHOPEDICS PRESTIGE LP¿ CERVICAL DISC SYSTEM WITH STREAMLINED INSTRUMENTS; BIT, DRILL

WARSAW ORTHOPEDICS PRESTIGE LP¿ CERVICAL DISC SYSTEM WITH STREAMLINED INSTRUMENTS; BIT, DRILL
Catalog Number 6975015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with herniated disc and underwent cervical arthroplasty with instrumentation surgery at c4-c5 levels.During surgery, while drilling through the drill guide, after the first hole was made, the drill bit sheared at the fluted end.The tip broke off inside the guide and the patient¿s endplate.No fragment of the instrument were remaining in the patient.The product came in contact with the patient.No patient complications were reported.

Brand Name
PRESTIGE LP¿ CERVICAL DISC SYSTEM WITH STREAMLINED INSTRUMENTS
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8356950
Report Number1030489-2019-00175
Device Sequence Number1682874
Product Code HTW
UDI-Device Identifier00643169777934
UDI-Public00643169777934
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Catalogue Number6975015
Device Lot NumberPZ17H005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR